Thomas Golper
Last active: 4/25/2016

Tumour lysis syndrome complicating high-dose treatment in patients with multiple myeloma.

Fassas AB, Desikan KR, Siegel D, Golper TA, Munshi NC, Barlogie B, Tricot G
Br J Haematol. 1999 105 (4): 938-41

PMID: 10554803 · DOI:10.1046/j.1365-2141.1999.01467.x

Tumour lysis syndrome (TLS), because of its low proliferative activity, is thought to only rarely complicate the treatment of patients with multiple myeloma. However, as more aggressive therapeutic approaches are increasingly used in the management of this disease, it is conceivable that clinicians will encounter this complication more frequently. A retrospective analysis of > 800 patients with multiple myeloma treated at the University of Arkansas identified nine patients who developed a marked tumour lysis syndrome following intermediate- or high-dose chemotherapy. Evaluation of disease characteristics revealed association with high tumour mass, high proliferative activity, increased lactic dehydrogenase levels, plasmablastic morphology, and unfavourable cytogenetic abnormalities. Recognition of multiple myeloma patients at high risk for the development of tumour lysis syndrome and prompt intervention are required especially in the presence of abnormal baseline renal function frequently complicating the clinical course of these patients.

MeSH Terms (16)

Adult Aged Antineoplastic Combined Chemotherapy Protocols Female Humans Immunoglobulin A Immunoglobulin G Immunoglobulin Light Chains Kidney Diseases Male Middle Aged Multiple Myeloma Retrospective Studies Risk Factors Treatment Outcome Tumor Lysis Syndrome

Connections (1)

This publication is referenced by other Labnodes entities:

Links